Alert archive / Ohio / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 22, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 1, 2022, 6:26 PM EDT for 4 counties in Ohio. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2022, 6:26 PM EDT (22:26 UTC)
- Expired
- Jun 1, 2022, 7:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Defiance County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 117 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 651 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:42 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 1, 3:42 PM EDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 342 PM EDT Wed Jun 1 2022 .SYNOPSIS... Issued at 335 PM EDT Wed Jun 1 2022 Another round of showers is possible overnight tonight before below normal temperatures settle in for the next couple of days. Thursday and Friday will feature drier conditions with highs in the upper 60s to mid 70s. && .SHORT TERM...(This Evening through Thursday) Issued at 335 PM EDT Wed Jun 1 2022 A cold front is draped across the area from Fort Wayne to Lafayette. As expected, convection has initiated generally south and east of the CWA. SPC kept a marginal risk for the southeastern counties of the CWA tonight, with gusty winds as the primary threat. A shortwave moves through tonight, bringing another chance of showers late tonight into early Thursday morning. Low temperatures will drop into the 50s tonight across the area. The rest of Thursday dries out with skies clearing from west to east. High temperatures will be below normal, in the upper 60s to low 70s. && .LONG TERM...(Thursday Night through Wednesday) Issued at 335 PM EDT Wed Jun 1 2022 Below normal temperatures and dry conditions stick around for Friday. Temperatures return to slightly above normal later in the weekend into early next week. The next chance of rain comes Saturday night as another shortwave passes through the area. A frontal zone appears to stick around just south of the area, allowing for lingering rain chances into midweek. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 100 PM EDT Wed Jun 1 2022 KIWX radar indicating morning convection has moved out of the area as surface cold front slowly progresses across the region. This should leave the KSBN area mainly dry and lingering chances for a stray SH/TSRA in the KFWA vicinity. Expect VFR conditions to prevail through much of this TAF cycle in a light northerly flow. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Carpenter SHORT TERM...Carpenter LONG TERM...Carpenter AVIATION...JAL Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 1, 3:47 PM EDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 347 PM EDT Wed Jun 1 2022 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-022000- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 347 PM EDT Wed Jun 1 2022 /247 PM CDT Wed Jun 1 2022/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms are possible, but severe weather is not expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a slight chance of thunderstorms, mainly in the afternoon and evening hours Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-022000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 347 PM EDT Wed Jun 1 2022 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. There is a chance of rain showers late tonight into Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a slight chance of thunderstorms, mainly in the afternoon and evening hours Sunday and Monday.
In the hours before
Special weather statement, Jun 1, 6:00 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Northern Indiana
600 PM EDT Wed Jun 1 2022
INZ018-OHZ015-016-012245-
Allen IN-Putnam OH-Paulding OH-
600 PM EDT Wed Jun 1 2022
...A strong thunderstorm will impact portions of east central Allen,
northwestern Putnam and Paulding Counties through 645 PM EDT...
At 600 PM EDT, Doppler radar was tracking a strong thunderstorm over
Payne, or 13 miles east of New Haven, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Paulding around 620 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4098 8430 4098 8440 4099 8440 4099 8456
4100 8484 4111 8488 4121 8438 4121 8434
4117 8434 4117 8432
TIME...MOT...LOC 2200Z 258DEG 30KT 4107 8476
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CMThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:22 AM EDT | Special Weather Statement | IWX | Fulton, Pulaski | 38 min |
| Jun 1, 3:50 PM EDT | Areal Flood Advisory | IWX | Allen | 115 min |
| Jun 1, 6:00 PM EDT | Special Weather Statement | IWX | Paulding | 45 min |
| Jun 1, 6:04 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Paulding, Putnam, Van Wert | 41 min |
| Jun 1, 6:36 PM EDT | Areal Flood Advisory | IWX | Defiance, Henry, Paulding, Putnam | 114 min |
| Jun 1, 6:54 PM EDT | Severe Thunderstorm Warning | IWX | Henry, Putnam | 31 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.